Alert archive / Arkansas / Special Weather Statements in 2011
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jun 30, 2011, 6:13 PM CDT for Crawford County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2011, 6:13 PM CDT (23:13 UTC)
- Expired
- Jun 30, 2011, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
County Crawford County, AR
The radar
The Western Arkansas radar (KSRX), 38 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2644 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
660
WWUS84 KTSA 302313
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
613 PM CDT THU JUN 30 2011
ARZ019-020-010000-
CRAWFORD AR-FRANKLIN AR-
613 PM CDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CENTRAL CRAWFORD
IN WEST CENTRAL ARKANSAS
WESTERN FRANKLIN
AT 614 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MULBERRY...
MOVING NORTHWEST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...PLEASANT HILL...PINEY...CONCORD...MULBERRY...
TONEY...MOUNTAINBURG...ALMA...NATURAL DAM...CHESTER...DYER...RUDY...
LEE CREEK AND LAKE FORT SMITH.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3549 9391 3546 9426 3571 9449 3575 9449
3574 9416
TIME...MOT...LOC 2314Z 148DEG 16KT 3552 9407
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 30, 6:04 PM CDT, 9 minutes earlier.
Area forecast discussion, Jun 30, 6:04 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
604 PM CDT THU JUN 30 2011
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... SCATTERED AFTERNOON THUNDERSTORMS WILL CONTINUE
FOR THE NEXT COUPLE OF HOURS. HAVE INCLUDED VCTS IN TAFS FOR KMLC
AND KFSM UNTIL 2Z. OTHER THAN THAT... VFR CONDITIONS WILL PREVAIL
AT ALL SITES THROUGH THE FORECAST PERIOD.
&&
.PREV DISCUSSION... /ISSUED 324 PM CDT THU JUN 30 2011/
DISCUSSION...
THE HEAT CONTINUES ...ALTHOUGH A FEW LOCATIONS ACROSS SOUTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS ARE SEEING LOCALIZED RELIEF IN THE
FORM OF SCATTERED THUNDERSTORMS. THESE WILL CONTINUE TO POSE A
SMALL THREAT OF SEVERE WEATHER THROUGH LATE THIS AFTERNOON...WITH
ANY ACTIVITY DISSIPATING AFTER SUNSET. WILL NOT CARRY POPS AFTER
00Z BUT WILL INCLUDE A PRE-FIRST PERIOD IN THE ZFP TO ACCOUNT FOR
ONGOING STORMS.
OVERNIGHT LOWS TONIGHT SHOULD BE SLIGHTLY WARMER THAN LAST
NIGHT...AND MOST AREAS WILL REMAIN ABOVE 75 DEGREES WITH SIMILAR
HEAT INDEX VALUES EXPECTED FRIDAY. HAVE THEREFORE UPGRADED THE
EXCESSIVE HEAT WATCH TO A WARNING FOR SE OKLAHOMA AND CONTINUE IT
FOR ALL BUT NW ARKANSAS. WILL REMAIN CLOSE TO CRITERIA THROUGH THE
WEEKEND IN SOME AREAS...ESPECIALLY TULSA METRO. HOWEVER MOST
GUIDANCE INDICATES A DOWNWARD TREND IN DEW POINTS THROUGH THAT
TIME. WILL WATCH IN THE COMING DAYS BUT IT APPEARS MOST LOCATIONS
WILL FALL JUST SHORT. IN ANY EVENT...TRIPLE DIGIT HEAT WILL REMAIN
COMMON THROUGH SUNDAY...AND THE FIRST HALF OF NEXT WEEK. STRONG
SHORTWAVE MOVING THROUGH CENTRAL ROCKIES WILL LIFT NORTHEAST AND
TRY TO PUSH A FRONTAL BOUNDARY SOUTH INTO KANSAS. MOST CONVECTION
WILL REMAIN NORTH OF THE FORECAST AREA AND EVEN TERRAIN STORMS
APPEAR MORE LIMITED WITH SLIGHTLY WARMER MID LEVEL TEMPS.
MEDIUM RANGE MODELS CONTINUE TO HINT AT A RELATIVE WEAKNESS IN
UPPER RIDGE FOR THE FOURTH...THIS WILL ALSO NEED TO BE WATCHED FOR
POSSIBILITY OF A FEW THUNDERSTORMS TO END THE HOLIDAY WEEKEND. A
MORE SIGNIFICANT CHANCE MAY OCCUR LATE IN THE FORECAST AS UPPER
FLOW BECOMES NW AND A FRONT WORKS TOWARD THE AREA. SOUTH OF THIS
BOUNDARY THE TEMPS MAY REALLY HEAT UP TUE/WED. ENOUGH MODEL
CONSISTENCY TO INCLUDE A SMALL CHANCE OF THUNDER WED NIGHT AND
THURSDAY. THIS SHOULD ALSO SUPPRESS THE HEAT SOMEWHAT BY WEEKS END.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 9 PM THURSDAY FOR OKZ049-OKZ053-OKZ073-
OKZ075.
EXCESSIVE HEAT WARNING UNTIL 9 PM FRIDAY FOR OKZ049-OKZ053-
OKZ073-OKZ075.
EXCESSIVE HEAT WARNING UNTIL 9 PM FRIDAY FOR OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ072-
OKZ074-OKZ076.
AR...EXCESSIVE HEAT WARNING UNTIL 9 PM FRIDAY FOR ARZ019-ARZ020-
ARZ029.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...06Hazardous weather outlook, Jun 30, 3:08 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 308 PM CDT THU JUN 30 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 308 PM CDT THU JUN 30 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... ISOLATED STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED IN FAR SOUTHEAST OKLAHOMA. THESE STORMS WILL MOVE SLOWLY WEST AND SOUTHWEST BEFORE DISSIPATING BY SUNSET. DESPITE VERY WEAK FLOW AT THE SURFACE AND ALOFT...BRIEF LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH PULSE SEVERE THUNDERSTORMS. HOT AND HUMID CONDITIONS CONTINUE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON AS A RIDGE OF HIGH PRESSURE REMAINS IN PLACE OVER THE REGION. THESE CONDITIONS WILL CREATE HEAT INDEX VALUES FROM AROUND 100 TO 105 DEGREES ACROSS SOUTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS...WITH 105 TO 110 DEGREE INDICES EXPECTED FOR NORTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THE RIDGE OF HIGH PRESSURE IS EXPECTED TO REMAIN OVER THE REGION THROUGH THE FIRST HALF OF THE NEXT WORK WEEK...ALLOWING FOR HOT AND HUMID CONDITIONS TO PREVAIL. HEAT INDEX VALUES FROM AROUND 100 TO 110 DEGREES WILL BE POSSIBLE...WITH VERY WARM OVERNIGHT LOW TEMPERATURES PROVIDING LITTLE RELIEF FROM THE HEAT. EMERGENCY MANAGEMENT PLANNING STATEMENT... AN EXTENDED PERIOD OF HOT WEATHER IS EXPECTED. EMERGENCY PERSONNEL SHOULD BE PREPARED TO DEAL WITH MORE CASES OF HEAT RELATED ILLNESS THROUGH AT LEAST EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 30, 2:35 PM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
235 PM CDT THU JUN 30 2011
OKZ076-302015-
LE FLORE OK-
235 PM CDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE
AT 235 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
MUSE...MOVING WEST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...MUSE AND WHITESBORO.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3462 9494 3468 9495 3485 9483 3478 9463
3454 9470
TIME...MOT...LOC 1935Z 070DEG 6KT 3474 9477Special weather statement, Jun 30, 3:36 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
336 PM CDT THU JUN 30 2011
ARZ002-302115-
CARROLL AR-
336 PM CDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
NORTHWESTERN CARROLL
AT 337 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER URBANETTE...
MOVING WEST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...OAK HILL...PLEASANT RIDGE...BERRYVILLE...EUREKA
SPRINGS...URBANETTE...GRANDVIEW...BUSCH AND BEAVER.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3634 9344 3630 9371 3631 9381 3632 9383
3648 9387 3649 9386 3651 9364 3650 9348
TIME...MOT...LOC 2037Z 079DEG 8KT 3641 9357Special weather statement, Jun 30, 4:10 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
410 PM CDT THU JUN 30 2011
OKZ074-075-302145-
HASKELL OK-LATIMER OK-
410 PM CDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN HASKELL AND NORTHERN LATIMER
AT 410 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
PANOLA...MOVING SOUTHWEST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILBURTON...PANOLA...RED OAK AND
ROBBERS CAVE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3500 9543 3503 9537 3503 9536 3504 9535
3513 9518 3500 9504 3477 9524
TIME...MOT...LOC 2110Z 050DEG 13KT 3501 9520Local storm report, Jun 30, 4:43 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
443 PM CDT THU JUN 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL CAMERON 35.13N 94.53W
06/30/2011 E1.00 INCH LE FLORE OK EMERGENCY MNGR
&&
JDSSpecial weather statement, Jun 30, 5:57 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
557 PM CDT THU JUN 30 2011
OKZ070-071-302330-
MCINTOSH OK-MUSKOGEE OK-
557 PM CDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHEASTERN MCINTOSH
IN EAST CENTRAL OKLAHOMA
CENTRAL MUSKOGEE
AT 557 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF CHECOTAH...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CHECOTAH...RENTIESVILLE...WARNER...
OKTAHA...KEEFETON AND WAINWRIGHT.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3563 9521 3532 9531 3531 9537 3533 9538
3531 9542 3531 9553 3562 9557
TIME...MOT...LOC 2257Z 178DEG 16KT 3540 9542Special weather statement, Jun 30, 6:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
613 PM CDT THU JUN 30 2011
ARZ019-020-010000-
CRAWFORD AR-FRANKLIN AR-
613 PM CDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CENTRAL CRAWFORD
IN WEST CENTRAL ARKANSAS
WESTERN FRANKLIN
AT 614 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MULBERRY...
MOVING NORTHWEST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...PLEASANT HILL...PINEY...CONCORD...MULBERRY...
TONEY...MOUNTAINBURG...ALMA...NATURAL DAM...CHESTER...DYER...RUDY...
LEE CREEK AND LAKE FORT SMITH.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3549 9391 3546 9426 3571 9449 3575 9449
3574 9416
TIME...MOT...LOC 2314Z 148DEG 16KT 3552 9407The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:31 AM CDT | Heat Advisory | TSA | Choctaw, Latimer, Pittsburg, Pushmataha | 17 hr |
| Jun 30, 2:35 PM CDT | Special Weather Statement | TSA | LeFlore | 40 min |
| Jun 30, 2:59 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 46 min |
| Jun 30, 4:10 PM CDT | Special Weather Statement | TSA | Latimer | 35 min |
| Jun 30, 4:14 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 46 min |
| Jun 30, 4:47 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 22 min |
| Jun 30, 5:16 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 44 min |
| Jun 30, 5:57 PM CDT | Special Weather Statement | TSA | Muskogee | 33 min |
| Jun 30, 3:36 PM CDT | Special Weather Statement | TSA | Carroll | 39 min |
Nearby
Special Weather Statements in Arkansas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.